MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; OR TOWEL IN OPEN HEART CDS

MEDLINE INDUSTRIES INC.; OR TOWEL IN OPEN HEART CDS
Catalog Number CDS985340A
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 05/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the operating room (or) towel was shedding lint during an unidentified vascular procedure.The linted or towel material was found on several instruments and "floating in air above the surgical site." or towel linting into the surgical site was not reported.The patient was under general anesthesia at the time of this incident.The unidentified vascular procedure did not last longer than expected.The patient did not require additional anesthesia during this incident.No impact to the patient, to the patient's stability, or to the procedure during the incident was noted at the time of the initial report.No serious injury or medical intervention during the incident was noted at the time of the initial report.After an unidentified period of time, the patient reportedly returned to the facility with a surgical site infection (ssi) and, according to the facility, the linting of the operating room (or) towel could not be ruled out as a possible root cause of the ssi.No additional information was provided on the diagnostic exams performed leading to the diagnosis of the ssi or the treatment that was required following the ssi diagnosis.A sample was returned to the manufacturer for evaluation and the reported product issue was confirmed.Due to the reported incident, and in an abundance of caution, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the operating room (or) towel was shedding lint during an unidentified vascular procedure.After an unidentified period of time, the patient reportedly returned with a surgical site infection.

Common Device Name
OR TOWEL IN OPEN HEART CDS
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key7529627
Report Number1423395-2018-00030
Device Sequence Number19220087
Product Code OEZ
UDI-Device Identifier10889942661060
UDI-Public10889942661060
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberCDS985340A
Device Lot Number18BB1519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/01/2018
Initial Report FDA Received Date05/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;